Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 8, 2025, 4:44 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 8, 2025, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
286
WGUS51 KCTP 082044
FFWCTP
PAC071-133-082345-
/O.NEW.KCTP.FF.W.0049.250708T2044Z-250708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
444 PM EDT Tue Jul 8 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southeastern Lancaster County in south central Pennsylvania...
Eastern York County in south central Pennsylvania...
* Until 745 PM EDT.
* At 444 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quarryville, Gap, Delta, Wakefield, Susquehanna Trails,
Christiana, Georgetown, Kirkwood, Little Britain, Buck and Peach
Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4001 7596 3995 7599 3993 7598 3993 7600
3987 7599 3987 7600 3985 7601 3985 7602
3983 7602 3983 7604 3980 7605 3979 7604
3976 7606 3975 7610 3972 7610 3974 7611
3972 7612 3972 7615 3972 7639 3991 7623
FLASH FLOOD...RADAR INDICATED
$$
Evanego1 follow-up statement
407
WGUS71 KCTP 082344
FFSCTP
Flash Flood Statement
National Weather Service State College PA
744 PM EDT Tue Jul 8 2025
PAC071-133-082354-
/O.EXP.KCTP.FF.W.0049.000000T0000Z-250708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-York PA-
744 PM EDT Tue Jul 8 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT THIS EVENING FOR
SOUTHEASTERN LANCASTER AND EASTERN YORK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT for a portion of
central Pennsylvania.
&&
LAT...LON 4001 7596 3995 7599 3993 7598 3993 7600
3987 7599 3987 7600 3985 7601 3985 7602
3983 7602 3983 7604 3980 7605 3979 7604
3976 7606 3975 7610 3972 7610 3974 7611
3972 7612 3972 7615 3972 7639 3991 7623
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:10 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service State College PA 210 PM EDT Tue Jul 8 2025 .SYNOPSIS... * Flash flooding and damaging thunderstorm wind risk this afternoon and evening across the southeastern portion of central PA * Similar setup for Wednesday with renewed damaging wind and flash flooding risks focused over southeast PA * Continued seasonably warm and humid with scattered afternoon and evening thunderstorms through the weekend && .NEAR TERM /THROUGH TONIGHT/... Thunderstorms are beginning to develop early this afternoon along and ahead of an outflow boundary associated with morning convection that has moved in from the Ohio Valley. As this convection moves eastward with time through the afternoon, it will encounter a more unstable and sheared airmass, likely helping it to take on a more linear mode. With this evolution, the likelihood of damaging wind gusts will increase. Pwats eclipsing 2" over southeast PA will support a flash flood threat where any tstms train. We issued a flood watch starting 18Z today for a portion of the Lower Susquehanna Valley in coordination with WFO LWX. In addition to the robust and anomalous pwat values, very efficient warm-rain processes could lead to rain rates >2"/hr at times resulting in potential instances of flash flooding. Ahead of the rain, there also remains some concern for max HX values to reach or exceed the century mark in parts of the LSV. However, not thinking that this will be widespread enough to warrant a Heat Advisory. Hires models show the majority of showers/storms will shift to the east before midnight (in fact, most guidance has the bulk of the convective activity winding down before 8 PM). Min temps will be a bit cooler than last night, with fog likely forming in the valleys through the predawn hours Wednesday. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Similar overall synoptic setup on Wednesday & Thursday with gradual southward shift to the severe t-storm and FF risk areas coincident with zone of max PW. Conditions will remain humid and with daytime highs in the 80s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The forecast for Friday and the weekend is more uncertain, with some guidance suggesting a break in the unsettled pattern, and others suggesting active weather continues. An active pattern would favor continue heat/humidity while a quieter pattern could support the intrusion of lower dewpoints and more refreshing conditions. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Thunderstorms ahead of a slow-moving cold front will continue to impact the central Pennsylvania airspace over the next couple of hours, with highest confidence in impacts along a north- south line extending from UNV to HGR and areas east. Thunderstorms will bring about localized drops in visibility with heavy rainfall and frequent lightning near UNV from 18Z-20Z Tue, MDT/LNS between 19Z-23Z Tue, with lower probabilities of thunderstorm impacts at airfields at AOO (closer to cold front; however, non-zero chance from 18Z-19Z) and IPT (best instability further south; however, non-zero chance between 19Z-21Z). The most recent guidance does show fair agreement in thunderstorm potential; however, main difference in timing with regards to precipitation as the cold front continues to progress eastward this evening. In the wake of the cold front, areas that have received locally heavy rainfall this evening will have higher potential for fog and widespread visibility restrictions overnight. At this time, have progged AOO/UNV towards LIFR conditions overnight; however, model guidance indicates some potential at all airfields except for MDT/LNS. Have stuck with guidance trends; however, will have to continue to monitor trends at MDT/LNS with heavy rainfall and fog potential overnight. After sunrise on Wednesday (12Z Wed - 18Z Wed), model guidance shows fair agreement with respect to restrictions being lifted by 12Z for most airfields. The 18Z TAF package does set the goal post slightly wider, with widespread restrictions lifting closer to 13-14Z give some lingering low-level moisture in RAP model soundings. Outlook... Wed...Best chance for storms and restrictions in southern PA. Thu-Sun...Potential for showers and thunderstorms, mainly aftn/eve. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for PAZ057-059-065-066. && SYNOPSIS...Steinbugl/Colbert NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Lambert/Colbert AVIATION...NPB
Hazardous weather outlook, Jul 8, 4:20 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 420 PM EDT Tue Jul 8 2025 PAZ004>006-010>012-017-018-024-025-037-041-042-092030- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Blair-Tioga-Northern Lycoming-Sullivan- 420 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ056-058-063-064-092030- Perry-Schuylkill-Cumberland-Adams- 420 PM EDT Tue Jul 8 2025 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-026>028-033>036-045-046-049>053-092030- Southern Centre-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 420 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Isolated to scattered damaging wind gusts are possible today as a cold front moves through central Pennsylvania. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057-059-065-066-092030- Dauphin-Lebanon-York-Lancaster- 420 PM EDT Tue Jul 8 2025 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jul 8, 4:04 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
404 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Dmg 1 SW York 39.96N 76.75W
07/08/2025 York PA 911 Call Center
Tree and wires down on West Market Street
near the intersection of South Royal Street.
&&
NPBLocal storm report, Jul 8, 4:06 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
406 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Dmg Myerstown 40.37N 76.31W
07/08/2025 Lebanon PA 911 Call Center
Tree down on the 400 block of South Race
Street.
&&
NPBLocal storm report, Jul 8, 4:09 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
409 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM Tstm Wnd Dmg 1 ENE Brickerville 40.23N 76.26W
07/08/2025 Lancaster PA 911 Call Center
Thunderstorm damage reported in Clay
Township.
&&
NPBLocal storm report, Jul 8, 4:10 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
410 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Tstm Wnd Dmg 2 N Denver 40.26N 76.15W
07/08/2025 Lancaster PA 911 Call Center
Thunderstorm damage reported in West
Cocalico Township.
&&
NPBLocal storm report, Jul 8, 4:24 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
424 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 2 NNW Denver 40.26N 76.16W
07/08/2025 Lancaster PA 911 Call Center
Tree down on a house on the 300 block of
Greenville Road. No injuries reported.
&&
NPBLocal storm report, Jul 8, 4:26 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
426 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM Tstm Wnd Dmg Brickerville 40.23N 76.29W
07/08/2025 Lancaster PA 911 Call Center
Reports of storm damage on the 200 block of
Hopeland Road.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 55 min |
| Jul 7, 10:01 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 44 min |
| Jul 8, 2:18 AM EDT | Flood Watch | CTP | Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jul 8, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 43 min |
| Jul 8, 2:47 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 43 min |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 43 min |
| Jul 8, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 50 min |
| Jul 8, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 43 min |
| Jul 8, 3:39 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 3 hr |
| Jul 8, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 48 min |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 38 min |
| Jul 8, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 45 min |
| Jul 8, 4:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.